- Benzodiazepines and other CNS depressants (alcohol, sedative-hypnotics, muscle relaxants, antipsychotics, gabapentin or pregabalin, other opioids)
- Additive respiratory depression, profound sedation, coma, and death. Stopping or tapering the depressant is preferred, but do not deny treatment; offer an overdose reversal agent and delay or omit a dose if the patient is sedated.
- Full opioid agonists (heroin, morphine, methadone)
- Taking the film before the agonist's effects fade can precipitate withdrawal.
- CYP3A4 inhibitors (erythromycin, ketoconazole, ritonavir; atazanavir)
- Raise buprenorphine levels with more or longer opioid effects. Consider a lower dose and monitor sedation and breathing; stopping the inhibitor can cause withdrawal.
- CYP3A4 inducers (rifampin, carbamazepine, phenytoin; efavirenz, nevirapine, etravirine)
- Lower buprenorphine levels and can cause withdrawal. Consider a higher dose; stopping the inducer can cause respiratory depression.
- Serotonergic drugs (SSRIs, SNRIs, tricyclics, triptans, tramadol, linezolid)
- Serotonin syndrome. Stop the film if suspected.
- MAOIs
- Serotonin syndrome or opioid toxicity. Not recommended during or within 14 days after MAOI use.
- Skeletal muscle relaxants (cyclobenzaprine, metaxalone)
- Greater respiratory depression. Monitor and lower doses as needed.
- Anticholinergic drugs
- Urinary retention and severe constipation, which may progress to paralytic ileus.
- Diuretics
- Opioids can reduce diuretic effect by releasing antidiuretic hormone.